Heat, Northern Fairfield
- When
- August 1, 1:00 PM EST to August 3, 5:00 PM EST
- Where
- Northern Fairfield forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.285, -73.339 (the zone’s center; the record gives no point)
Excessive heat occurred mainly from noon to midnight each day for 3 consecutive days. High temperatures ranged from the mid to upper 90s.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OKX wrote it up.
An oppressive air mass moved slowly east across the region.Excessive heat occurred mainly from noon to midnight each day for 3 consecutive days. High temperatures ranged from the mid to upper 90s. With surface dew point temperatures in the lower to mid 70s, heat indices ranged from 100 to 110 degrees.Excessive heat caused scattered power outages that resulted in business losses. Radio station 1010 WINS reported that extreme heat damaged underground power lines in down town Stamford. "Flames shot five feet into the air from a manhole cover after a transformer exploded and started smoking. Some commercial buildings were evacuated."Here are selected max temperatures, in degrees Fahrenheit.August 1:Danbury Airport: 95Meriden Airport: 97Bridgeport Airport: 95 (new record)August 2:Danbury: 95Meriden Airport: 97Bridgeport Airport: 96 (record tied)August 3:Danbury Airport: 94Meriden Airport: 97Bridgeport Airport: 97 (new record)
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Aug 1, 9:45 AM EST, 3 hours 15 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
1045 AM EDT TUE AUG 01 2006
...EXCESSIVE HEAT WARNINGS IN EFFECT AS DANGEROUS HEAT WAVE EXPECTED
ACROSS THE ENTIRE TRI-STATE REGION TODAY INTO WEDNESDAY...AND FOR
SOUTHERN PORTIONS ON THURSDAY...
.NEAR TERM (TODAY)...
NO CHANGES TO THE FORECAST...AS PREVIOUS PACKAGE IS ON TRACK. AS OF
10 AM...TEMPERATURES WERE ALREADY APPROACHING 90 WITH HEAT INDEX
VALUES APPROACHING 100. BE CAREFUL OUT THERE...AND PLEASE EXERCISE
CAUTION AND COMMON SENSE AS IT WILL BE DANGEROUSLY HOT THROUGH
THURSDAY.
OTHERWISE...WILL CONTINUE EXCESSIVE HEAT WARNING FOR THE ENTIRE FCST
AREA. MID/UPPER LEVEL RIDGING BUILDS INTO THE REGION TODAY...WITH
SURFACE HIGH ANCHORED ACROSS INTERIOR MID-ATLANTIC PUMPING A VERY
WARM LOW LEVEL AIRMASS WILL MOVE INTO THE REGION. CONVECTIVE DEBRIS
FROM MCS ACROSS UPSTATE NY/CENTRAL NEW ENGLAND MAY AFFECT THE
EASTERN HALF OF AREA WITH SCT/BKN HIGH/MID DECK TO START THE
DAY...BUT OTHERWISE EXPECT A DAY OF HAZY SUNSHINE WITH NO PRECIP OR
COOLING SEABREEZE ANTICIPATED. NOT EXPECTING ANY OF THAT ACTIVITY TO
REACH THE REGION WITH STRONG MID-LEVEL WARMING.
850 MB TEMPS OF +22 TO +23C AND FAVORABLE WSW SFC FLOW SUPPORT FCST
HIGH TEMPS OF AROUND 100 TO 103 ACROSS NYC...NE NJ AND THE LOWER
HUDSON VALLEY...WITH MID TO UPPER 90S ELSEWHERE. FEEL PRETTY
CONFIDENT ABOUT THESE MAX TEMPS AS THE SAME AIRMASS ACROSS GREAT
LAKES/UPPER MID WEST TODAY PRODUCED TEMPS IN THE UPPER 90S. A
DOWNSLOPE HEATING COMPONENT ACROSS OUR AREA SHOULD HELP
ADIABATICALLY ELEVATE TEMPS EVEN A FEW DEGREES HIGHER. ONLY COOLER
LOCATIONS MAY BE THE FAR EAST END OF LI AND THE IMMEDIATE COAST OF
NEW LONDON CT...WHERE A GREATER FETCH OVER THE LOCAL WATERS WILL
HOLD HIGHS IN THE LOWER/MID 90S.
DEWPOINTS WILL BE RISING INTO THE LOWER 70S...BUT WILL GO A DEGREE
OR TWO LESS THAN MOS GUIDANCE WITH A WESTERLY COMPONENT TO THE WIND.
THIS PRODUCES MAX HEAT INDICES OF 107 TO 111 ACROSS NYC...AND AS
HIGH AS 113 IN ESSEX/UNION COS. MAX HEAT INDICES ELSEWHERE ACROSS
THE AREA WILL RANGE FROM 105 TO 110. SOUTHERN NEW LONDON AND FAR
EASTERN SUFFOLK MAY FALL JUST SHORT OF WARNING...BUT WILL CONTINUE
TO INCLUDE IN WARNING FOR CONTINUITY WITH NEIGHBORING OFFICES. WILL
BREAK THEM OUT WITH SEPARATE SEGMENTS AND SPECIFY HIGHEST HI/S
ACROSS INLAND/WESTERN SECTIONS.
LONG DURATION OF EXTREME HEAT WILL BE A CONCERN...WITH MOST
LOCATIONS EXCEEDING WARNING CRITERIA FROM NOON THROUGH 7 PM. NYC/NJ
URBAN AREAS LOCATIONS MAY REMAIN ABOVE WARNING CRITERIA UNTIL AROUND
8 OR 9 PM.
ANOTHER CONCERN TODAY WILL BE THE AIR QUALITY INDEX...WITH OZONE
VALUES RISING TO LEVELS UNHEALTHY FOR SENSITIVE GROUPS ACROSS NYC
AND LONG ISLAND. THIS WILL MOST LIKELY GET WORSE FOR WEDNESDAY AND
THURSDAY...UNTIL FRONTAL PASSAGE.
EXCESSIVE HEAT WARNING REMAINS IN EFFECT TONIGHT AS HIGHER DEWPOINT
AIR CONTINUES TO PUMP INTO THE REGION AND KEEP TEMPS FROM FALLING
TOO MUCH. THE MOST OPPRESSIVE CONDITIONS WILL BE ACROSS URBAN AREAS
OF NYC/NJ WHICH WILL ONLY BOTTOM OUT IN THE LOWER 80S(POSSIBLY 85 AT
KLGA)WITH HEAT INDICES REMAINING AT OR ABOVE 90 DEGREES THRU MOST
OF THE NIGHT. EXPECT MID 70S ACROSS THE COAST...AND LOWER 70S ACROSS
NORTHERN ZONES AND PINE BARRENS.
SOME PATCHY FOG IS POSSIBLE DUE TO HIGH MOISTURE LEVELS AND LIGHT
WINDS...ESPECIALLY BETTER RADIATING FAR OUTLYING REGIONS.
&&
.SHORT TERM (WEDNESDAY THROUGH THURSDAY)...
EXCESSIVE HEAT WARNING WILL REMAIN IN EFFECT FOR WED AS RIDGING
SURFACE/ALOFT KEEP ANY CONVECTION AND MOST CLOUD COVER TO THE NORTH
OF THE REGION. WED WILL BE SLIGHTLY HOTTER THAN TUES AS 850 HPA
TEMPS RISE TO BETWEEN 23C AND 24C...WITH MAX TEMPS OF 101-105 ACROSS
NYC...NE NJ AND THE LOWER HUDSON VALLEY...AND UPPER 90S TO 101
ELSEWHERE. EVEN THE GON AREA AND THE EAST END WILL SEE HIGHS IN THE
MID TO UPPER 90S.
WITH DEWPOINTS EXPECTED TO RANGE FROM 73 TO 75 DEGREES DURING THE
AFTERNOON...MAX HEAT INDICES OF 110 TO 115 ARE EXPECTED DURING THE
AFTERNOON ACROSS NYC AND NE NJ...WITH 106 TO 112 ELSEWHERE. ONCE
AGAIN LONG DURATION OF EXTREME HEAT IS EXPECTED...WITH MOST
LOCATIONS AT OR ABOVE 105 DEGREE HEAT INDICES FROM LATE MORNING
THROUGH EARLY EVENING. NYC/NJ URBAN AREAS LOCATIONS MAY REMAIN ABOVE
WARNING CRITERIA UNTIL AROUND 9 PM.
VERY WARM WED NIGHT WITH OVERNIGHT MINS IN THE LOWER TO MID 80S
NYC/NJ URBAN AREAS...UPPER 70S TO AROUND 80 COAST...MID 70S
ACROSS NORTHERN ZONES AND PINE BARRENS. HEAT INDICES MAY NOT DROP
BELOW THE LOWER TO MID 90S ACROSS NYC/NJ METRO AREA...WHILE WELL
INTO THE 80S ACROSS THE REMAINDER OF THE AREA.
HAZY CONDITIONS WILL CONTINUE THROUGH WED NIGHT...WITH NO PRECIP
EXPECTED DUE TO STRONG MID LEVEL CAPPING. PATCHY FOG POSSIBLE ONCE
AGAIN WITH HIGH MOISTURE LEVELS AND LIGHT WINDS...ESPECIALLY BETTER
RADIATING FAR OUTLYING REGIONS.
THERE IS A GOOD CHANCE THAT EXCESSIVE HEAT WARNING CONDITION WILL
CONTINUE INTO THURSDAY FOR SOUTHERN ZONES. THE QUESTION COMES IN DUE
A COLD FRONT APPROACHING THE REGION...WITH STILL SOME UNCERTAINTY AS
TO THE SPEED OF THE COLD FRONT SAGGING INTO THE AREA THURSDAY
AFTERNOON/EVENING. ECMWF/UKMET BRING IT SOUTH THROUGH THE AREA BY
LATE THURSDAY AFTERNOON...NAM/WRF HOLD OFF TILL EARLY FRIDAY...WHILE
GFS/CAN GLOBAL IS A BIT SLOWER THAN ECMWF/UKMET WITH LATE
AFTERNOON/EARLY EVENING PASSAGE. HPC LEANING TOWARDS GFS SOLUTION.
STAYING WITH COMPROMISE GFS/HPC SOLUTION...MODELS ARE WELL KNOWN TO
UNDER ESTIMATE THE HEATING AHEAD OF A COLD FRONT IN THIS
AREA...OVERDOING CLOUD COVER. THIS FACT COMBINED WITH TEMPS ALREADY
STARTING WELL IN THE 80S...850 HPA TEMPS STILL IN THE LOWER 20S
C...MOISTURE POOLING AHEAD OF THE FRONT INCREASING DEWPOINTS INTO
THE MID 70S...AND WITH A WSW FLOW AHEAD OF THE FRONT WOULD EXPECT
TEMPS ACROSS THE SOUTHERN HALF OF THE CWA TO BE VERY SIMILAR TO
WEDNESDAY. TEMPS ACROSS THE NORTHERN TIER ZONES MAY BE HELD DOWN A
BIT BY EARLIER ONSET OF CONVECTION. HIGHEST CERTAINTY HEAT INDICES
MAY RISE TO WARNING CRITERIA IS ACROSS NYC/SOUTHERN
WESTCHESTER/LI/NJ WARNING AREA...SO AFTER IN-HOUSE AND NEIGHBORING
OFFICE COLLAB WILL EXTEND EXCESSIVE HEAT WARNING THROUGH THURSDAY 5
PM FOR THESE REGIONS. HEAT INDICES OF AROUND 110 IN THE CITY AND 105
TO 109 ACROSS THE REMAINDER OF THE WARNED AREA ARE VERY POSSIBLE.
REST OF THE REGION SHOULD SEE EITHER HEAT ADVISORY/OR MARGINAL HEAT
WARNING CRITERIA...BUT CONFIDENCE IS NOT HIGH ENOUGH TO EXTEND AT
THIS TIME.
WILL CONTINUE WITH CHC SHRA/TSRA FROM NORTH TO SOUTH FOR THU
AFTERNOON AS WELL...DUE TO HIGH INSTABILITY WITH APPROACHING FRONT
AND VORT LOBE ENERGY AS A TRIGGER. SUFFICIENT 0-6 KM SHEAR...AND
850-500 MB UNIDIRECTIONAL FLOW OF 30-40 KT COULD MAKE FOR DECENT SVR
WX POTENTIAL...WITH SOME MULTICELLULAR ORGANIZATION AND BOWING
SEGMENTS. DAMAGING WINDS WOULD BE THE GREATEST THREAT.
&&
.LONG TERM (THURSDAY NIGHT THROUGH MONDAY)...
UNCERTAINTY CONTINUES THU NIGHT. CURRENT HPC GUIDANCE BRINGS THE
COLD FRONT THROUGH DURING THE LATE AFTERNOON OR EARLY EVENING HOURS.
THIS IS SLOWER THAN THE 00Z ECMWF...BUT MUCH FASTER THAN THE 06Z/12Z
WRF/NAM RUNS WHICH STILL HAVE THE FRONT HUNG UP ACROSS NRN NEW YORK
STATE BY THU EVENING. HPC TIMING IS FAIRLY CLOSE ALTHOUGH A BIT
FASTER THAN THE 06Z GFS...AND VERY SIMILAR TO THE 12Z GFS.
ASSUMING THE FRONT MOVES SOUTH OF THE AREA ON SCHEDULE...FRI WILL
SEE A DRIER AND RELATIVELY COOLER AIRMASS MOVING INTO THE REGION.
MAX TEMPS ONLY AROUND 80 DEGREES...WITH DEWPOINTS IN THE MID-UPPER
60S WILL MAKE FOR A MUCH MORE PLEASANT DAY WITH HEAT INDICES BARELY
HIGHER THAN AIR TEMPS.
DRY AND PLEASANT WX EXPECTED ON SAT WITH HIGH PRESSURE BUILDING
ACROSS THE NE...AND HIGH TEMPS NEAR SEASONAL LEVELS. SLIGHT CHC POPS
AND MORE HUMIDITY RETURN TO THE AREA SUN/MON AS THE HIGH MOVES
OFFSHORE ALLOWING A MOIST SOUTHERLY RETURN FLOW INTO THE REGION.
TEMPS WILL SHOW A SLOW WARMING TREND...BUT SHOULD REMAIN BELOW 90
DEGREES EVERYWHERE DURING THE PERIOD.
&&
.AVIATION...
PREDOMINATELY VFR...THOUGH A FEW LOCATIONS (GON/HPN/ISP/SWF/TEB
COULD END UP MVFR IN HAZE THIS MORNING). ONLY FEW-SCT CUMULUS TODAY
WITH A FEW CIRRUS BLOWING DOWN BY AFTERNOON FROM LONG DISTANT
CONVECTION THAT WILL NOT IMPACT ANY TAF LOCATION AT ALL OVER THE
NEXT 24 HOURS. WINDS WILL GENERALLY BE OUT OF THE WEST-SOUTHWEST AND
INCREASE TO 10-15 KT IN THE AFTERNOON. GRADIENT MIGHT STILL BE
SUFFICIENTLY LAX TO ALLOW FOR SEA BREEZE WIND DIRECTIONS THIS
AFTERNOON FOR TERMINALS NEAR LONG ISLANDS SOUTH SHORE.
&&
.MARINE...
FOR THE MOST PART SHOULD REMAIN SUB SCA THROUGH THE ENTIRE
PERIOD...HOWEVER IF GRADIENT ENDS UP A LITTLE TIGHTER THAN EXPECTED
AHEAD OF LEE TROUGH...THEN APPROACHING FRONT COULD END UP WITH
SUFFICIENTLY STRONG WSW FLOW TO CAUSE SEAS TO REACH 5FT ACROSS FAR
SW CORNER OF COASTAL WATERS EAST OF MORICHES INLET WEDNESDAY NIGHT
INTO THURSDAY.
&&
.HYDROLOGY...
DRY WX FCST TO CONTINUE THROUGH WED NIGHT...THEN A CHANCE OF TSTMS
THU AND THU NIGHT AS THE NEXT COLD FRONT APPROACHES. LOCALLY HEAVY
DOWNPOURS WILL BE POSSIBLE AT THAT TIME AS PWATS INCREASE TO 2+
INCHES WITH LOCALIZED URBAN FLOODING...BUT NO MAJOR HYDROLOGIC
PROBLEMS ARE EXPECTED.
&&
.CLIMATE...
SOME LONG STANDING RECORDS FOR HIGH TEMPERATURES COULD BE TIED OR
BROKEN TODAY...WEDNESDAY...AND THURSDAY. THE FOLLOWING ARE RECORD
HIGH TEMPERATURES AT SELECTED LOCATIONS AROUND THE TRI-STATE REGION
FOR THE NEXT THREE DAYS...
LAST DATE
LOCATION TODAY WEDNESDAY THURSDAY 100 REACHED
CENTRAL PARK 100/1933 100/1955 97/2005 103..8/09/2001
NEWARK 99/1999 100/1955 99/1993 102..8/13/2005
BRIDGEPORT 93/1955 96/1995 96/1975 100..8/09/2001
LAGUARDIA 99/1999 100/1955 96/2005 100..7/18/2006
KENNEDY 97/1999 98/1975 93/2005 102..7/05/1999
ISLIP 95/1999 92/2005 95/2005 100..8/09/2001
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...EXCESSIVE HEAT WARNING FOR CTZ005>012 FROM NOON TUESDAY TO
8 PM WEDNESDAY.
NJ...EXCESSIVE HEAT WARNING FOR NJZ002>006-011 FROM NOON TUESDAY TO
5 PM THURSDAY.
NY...EXCESSIVE HEAT WARNING FOR NYZ067>070 FROM NOON TUESDAY TO 8
PM WEDNESDAY.
...EXCESSIVE HEAT WARNING FOR NYZ071>081 FROM NOON TUESDAY TO 5
PM THURSDAY.
MARINE...NONE.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 514 AM EDT TUE AUG 1 2006 NYZ071>077-020915- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- 514 AM EDT TUE AUG 1 2006 ...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TODAY TO 5 PM EDT THURSDAY... ...AIR STAGNATION ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT HIGH TEMPERATURES ARE EXPECTED TO CLIMB TO BETWEEN 98 AND 101 DEGREES ACROSS NEW YORK CITY AND THE LOWER HUDSON VALLEY TODAY. COMBINED WITH OPPRESSIVELY HIGH HUMIDITY LEVELS...THIS WILL RESULT IN HEAT INDICES CLIMBING TO BETWEEN MAXIMUM LEVELS OF 108 TO 113 DEGREES THIS AFTERNOON. THE HIGHEST HEAT INDICES ARE EXPECTED TO OCCUR BETWEEN NOON AND 600 PM...BUT HEAT INDICES WILL REMAIN ABOVE 100 DEGREES WELL INTO THE EVENING HOURS. LOW TEMPERATURES TONIGHT WILL FALL ONLY INTO THE LOWER 80S ACROSS THE URBAN AREAS OF NEW YORK CITY...WITH UPPER 70S ELSEWHERE. IN ADDITION TO THE DANGEROUS HEAT...AIR QUALITY LEVELS IN OUTDOOR AIR ARE PREDICTED TO BE GREATER THAN AN AIR QUALITY INDEX VALUE OF 100 FOR THE POLLUTANT OF OZONE. THE AIR QUALITY INDEX...OR AQI...WAS CREATED AS AN EASY WAY TO CORRELATE LEVELS OF DIFFERENT POLLUTANTS TO ONE SCALE. THE HIGHER THE AQI VALUE...THE GREATER THE HEALTH CONCERN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THIS DANGEROUS HEAT WAVE WILL CONTINUE THROUGH THURSDAY. HIGH TEMPERATURES ON WEDNESDAY WILL BE EVEN A DEGREE OR TWO HOTTER THAN TODAY...CLIMBING TO BETWEEN 100 AND 104 DEGREES. WITH HUMIDITY REMAINING AT OPPRESSIVE LEVELS...THIS WILL RESULT IN MAXIMUM HEAT INDICES OF 110 TO 115 DEGREES BETWEEN NOON AND 600 PM. LOW TEMPERATURES WEDNESDAY NIGHT WILL ONLY FALL INTO THE LOWER TO MID 80S...WITH HEAT INDICES REMAINING ABOVE 90 DEGREES THROUGH THE OVERNIGHT HIGH TEMPERATURES ON THURSDAY WILL SOAR TOWARDS 100 DEGREES ONCE AGAIN...WITH MAXIMUM HEAT INDEX VALUES OF AROUND 107 TO 111 DEGREES BETWEEN 11 AM AND 5 PM. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON THURSDAY AS A COLD FRONT APPROACHES THE REGION IN THE LATE AFTERNOON. DAMAGING WIND WOULD BE THE MAJOR THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NJZ002>006-011-020915- WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION- 514 AM EDT TUE AUG 1 2006 ...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TODAY TO 5 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEW JERSEY. .DAY ONE...TODAY AND TONIGHT HIGH TEMPERATURES ARE EXPECTED TO CLIMB TO NEAR 100 DEGREES ACROSS THE AREA TODAY. COMBINED WITH OPPRESSIVELY HIGH HUMIDITY LEVELS...THIS WILL RESULT IN HEAT INDICES CLIMBING TO BETWEEN MAXIMUM LEVELS OF 107 TO 114 DEGREES THIS AFTERNOON. THE HIGHEST HEAT INDICES ARE EXPECTED TO OCCUR BETWEEN 100 PM AND 600 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HIGH TEMPERATURES ON WEDNESDAY WILL BE EVEN A DEGREE OR TWO HOTTER THAN TODAY...CLIMBING TO 101 TO 105 DEGREES. WITH HUMIDITY REMAINING AT OPPRESSIVE LEVELS...THIS WILL RESULT IN MAXIMUM HEAT INDICES OF 110 TO 115 DEGREES BETWEEN NOON AND 600 PM. HIGH TEMPERATURES ON THURSDAY WILL SOAR TOWARDS 100 DEGREES ONCE AGAIN...WITH MAXIMUM HEAT INDEX VALUES OF AROUND 107 TO 111 DEGREES BETWEEN 11 AM AND 5 PM. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON THURSDAY AS A COLD FRONT APPROACHES THE REGION IN THE LATE AFTERNOON. DAMAGING WIND WOULD BE THE MAJOR THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NYZ069-070-020915- ROCKLAND-NORTHERN WESTCHESTER- 514 AM EDT TUE AUG 1 2006 ...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT WEDNESDAY... ...AIR STAGNATION ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT HIGH TEMPERATURES ARE EXPECTED TO CLIMB TO BETWEEN 98 AND 101 DEGREES ACROSS THE LOWER HUDSON VALLEY TODAY. COMBINED WITH OPPRESSIVELY HIGH HUMIDITY LEVELS...THIS WILL RESULT IN HEAT INDICES CLIMBING TO BETWEEN MAXIMUM LEVELS OF 106 TO 112 DEGREES THIS AFTERNOON. THE HIGHEST HEAT INDICES ARE EXPECTED TO OCCUR BETWEEN 100 PM AND 600 PM...BUT HEAT INDICES WILL REMAIN ABOVE 100 DEGREES WELL INTO THE EVENING HOURS. IN ADDITION TO THE DANGEROUS HEAT...AIR QUALITY LEVELS IN OUTDOOR AIR ARE PREDICTED TO BE GREATER THAN AN AIR QUALITY INDEX VALUE OF 100 FOR THE POLLUTANT OF OZONE. THE AIR QUALITY INDEX...OR AQI...WAS CREATED AS AN EASY WAY TO CORRELATE LEVELS OF DIFFERENT POLLUTANTS TO ONE SCALE. THE HIGHER THE AQI VALUE...THE GREATER THE HEALTH CONCERN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THIS DANGEROUS HEAT WAVE WILL CONTINUE THROUGH WEDNESDAY. HIGH TEMPERATURES ON WEDNESDAY WILL BE EVEN A DEGREE OR TWO HOTTER THAN TUESDAY...CLIMBING TO BETWEEN 100 AND 103 DEGREES. WITH HUMIDITY REMAINING AT OPPRESSIVE LEVELS...THIS WILL RESULT IN MAXIMUM HEAT INDICES OF 108 TO 114 DEGREES BETWEEN NOON AND 600 PM. EXCESSIVELY HOT TEMPERATURES MAY OCCUR THURSDAY AS WELL...BUT THERE IS SOME UNCERTAINTY ON THE TIMING OF A COLD FRONT INTO THE AREA...WHICH WILL HAVE AN EFFECT ON THE EXACT HEAT LEVELS ON THURSDAY. STAY TUNED...AS AN EXCESSIVE HEAT WARNING OR HEAT ADVISORY MAY BE ISSUED WITH SUBSEQUENT FORECAST PACKAGES AFTER NEW DATA IS ANALYZED. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY AS A COLD FRONT APPROACHES THE REGION IN THE LATE AFTERNOON. DAMAGING WIND WOULD BE THE MAJOR THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NYZ078>081-020915- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 514 AM EDT TUE AUG 1 2006 ...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TODAY TO 5 PM EDT THURSDAY... ...AIR STAGNATION ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT HIGH TEMPERATURES ARE EXPECTED TO CLIMB INTO THE MID TO UPPER 90S ACROSS WESTERN SUFFOLK AND LOWER TO MID 90S ACROSS EASTERN SUFFOLK COUNTY TODAY. COMBINED WITH OPPRESSIVELY HIGH HUMIDITY LEVELS...THIS WILL RESULT IN HEAT INDICES CLIMBING TO 105 TO 110 DEGREES ACROSS WESTERN SUFFOLK COUNTY AND INTERIOR PORTIONS OF EASTERN SUFFOLK COUNTY...WITH HEAT INDICES OF 100 TO 104 DEGREES EXPECTED ELSEWHERE. THE HIGHEST HEAT INDICES ARE EXPECTED TO OCCUR BETWEEN 100 PM AND 600 PM. IN ADDITION TO THE DANGEROUS HEAT...AIR QUALITY LEVELS IN OUTDOOR AIR ARE PREDICTED TO BE GREATER THAN AN AIR QUALITY INDEX VALUE OF 100 FOR THE POLLUTANT OF OZONE. THE AIR QUALITY INDEX...OR AQI...WAS CREATED AS AN EASY WAY TO CORRELATE LEVELS OF DIFFERENT POLLUTANTS TO ONE SCALE. THE HIGHER THE AQI VALUE...THE GREATER THE HEALTH CONCERN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HIGH TEMPERATURES ON WEDNESDAY WILL BE EVEN A DEGREE OR TWO HOTTER THAN TODAY...CLIMBING TO THE UPPER 90S TO NEAR 100 DEGREES ACROSS WESTERN SUFFOLK COUNTY. WITH HUMIDITY REMAINING AT OPPRESSIVE LEVELS...THIS WILL RESULT IN MAXIMUM HEAT INDICES OF 107 TO 112 DEGREES BETWEEN NOON AND 600 PM. ACROSS EASTERN SUFFOLK COUNTY...HIGH TEMPERATURES ON WEDNESDAY WILL BE EVEN A DEGREE OR TWO HOTTER THAN TUESDAY...CLIMBING TO THE MID TO UPPER 90S. WITH HUMIDITY REMAINING AT OPPRESSIVE LEVELS...THIS WILL RESULT IN MAXIMUM HEAT INDICES OF 105 TO 110 DEGREES ACROSS ALL OF EASTERN SUFFOLK COUNTY...INCLUDING THE TWIN FORKS...BETWEEN NOON AND 600 PM. HIGH TEMPERATURES ON THURSDAY WILL SOAR INTO THE MID TO UPPER 90S ONCE AGAIN ACROSS WESTERN SUFFOLK COUNTY...WITH MAXIMUM HEAT INDEX VALUES OF AROUND 105 TO 109 DEGREES BETWEEN 11 AM AND 5 PM. ACROSS EASTERN SUFFOLK COUNTY...HIGH TEMPERATURES ON THURSDAY WILL SOAR INTO THE MID 90S ONCE AGAIN...WITH MAXIMUM HEAT INDEX VALUES OF AROUND 105 DEGREES BETWEEN 11 AM AND 5 PM. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY AS A COLD FRONT APPROACHES THE REGION IN THE LATE AFTERNOON. DAMAGING WIND WOULD BE THE MAJOR THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CTZ005>012-NYZ067-068-020915- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-ORANGE-PUTNAM- 514 AM EDT TUE AUG 1 2006 ...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT HIGH TEMPERATURES ARE EXPECTED TO CLIMB INTO THE MID 90S TO NEAR 100 DEGREES ACROSS THE AREA TODAY. COMBINED WITH OPPRESSIVELY HIGH HUMIDITY LEVELS...THIS WILL RESULT IN HEAT INDICES CLIMBING TO BETWEEN MAXIMUM LEVELS OF 106 TO 112 DEGREES THIS AFTERNOON. THE HIGHEST HEAT INDICES ARE EXPECTED TO OCCUR BETWEEN 100 PM AND 600 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THIS DANGEROUS HEAT WAVE WILL CONTINUE THROUGH WEDNESDAY. HIGH TEMPERATURES ON WEDNESDAY WILL BE EVEN A DEGREE OR TWO HOTTER THAN TODAY...CLIMBING TO THE UPPER 90S TO 103 DEGREES. WITH HUMIDITY REMAINING AT OPPRESSIVE LEVELS...THIS WILL RESULT IN MAXIMUM HEAT INDICES OF 108 TO 115 DEGREES BETWEEN NOON AND 600 PM. EXCESSIVELY HOT TEMPERATURES MAY OCCUR THURSDAY AS WELL...BUT THERE IS SOME UNCERTAINTY ON THE TIMING OF A COLD FRONT INTO THE AREA...WHICH WILL HAVE AN EFFECT ON THE EXACT HEAT LEVELS ON THURSDAY. STAY TUNED...AS AN EXCESSIVE HEAT WARNING OR HEAT ADVISORY MAY BE ISSUED WITH SUBSEQUENT FORECAST PACKAGES AFTER NEW DATA IS ANALYZED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ANZ330-335-338-350-353-355-020915- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 514 AM EDT TUE AUG 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NV
The national radar mosaic for the moment the first event began.
4 heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Connecticut in 2006Every state in 2006This day in weather historyWarnings in Connecticut, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531661, 5531662, 5531663, 5531664.